Format

Send to:

Choose Destination
See comment in PubMed Commons below
Aust Fam Physician. 2007 Sep;36(9):702-6.

Chemotherapy induced nausea and vomiting--prevention and treatment.

Author information

  • 1Department of Medical Oncology, Sir Charles Gairdner Hospital, Nedlands, and School of Medicine and Pharmacology, University of Western Australia, Australia. kynan.feeney@health.wa.gov.au

Abstract

BACKGROUND:

Chemotherapy induced nausea and vomiting are among the most feared consequences of cancer treatment. Recent developments in drug treatment make the goal of no nausea or vomiting during chemotherapy realistic.

OBJECTIVE:

In this article we review the pathogenesis and management of chemotherapy induced nausea and vomiting.

DISCUSSION:

Regimens to prevent chemotherapy induced nausea and vomiting are guided by the emetogenic potential of the chemotherapeutic agents used. Combined prophylactic therapy targets different pathways, improving the efficacy of prevention and treatment of chemotherapy induced nausea and vomiting. General practitioners have an important role in patients undergoing chemotherapy by reinforcing the importance of prophylactic treatment and administering rescue treatment for patients with breakthrough or prolonged nausea and vomiting postchemotherapy.

PMID:
17885702
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Australian Family Physician
    Loading ...
    Write to the Help Desk